MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM SYSTEM; FLUID JET REMOVAL SYSTEM
Model Number 310301
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the reported event has not yet been determined; device evaluation is currently in-process.
 
Event or Problem Description
It was reported that at the end of an aquablation procedure, upon taking the aquabeam handpiece out of the patient, the aspiration and irrigation tubes partially detached from the manifold.The physician was able to fully pull the aquabeam handpiece out of the patient as is without additional intervention.No patient injury was reported.
 
Additional Manufacturer Narrative
The aquabeam handpiece was returned for investigation to procept biorobotics corporation.Visual inspection of the aquabeam handpiece showed a gap between the proximal end of the aspiration tube and the manifold, indicating that the tubes had separated.The proximal end of the irrigation tube was inspected and found to also be separated from the manifold.The tubes were removed and separated from the manifold for inspection under magnification.Adhesive was observed in one location in between the aspiration and irrigation tubes.The tubes were re-inserted into the manifold and confirmed to have penetrated the manifold to the depth of the adhesive left on the tubes, indicating proper insertion of tubes into the manifold during the manufacturing process.A filled of adhesive was also observed around the full circumference of the manifold holes, excluding the section in between the tubes that remained attached to the tubes.A review of the log files showed no malfunctions possibly related to the event.The z current was observed to be within normal range, meaning that there was no evidence of the probe hitting the distal end of the aspiration tube at the aquabeam handpiece to motorpack connection step or during the procedure that could have applied stress to the manifold bond and led to tubes to separate from the manifold.A review of the device history record was conducted, which confirmed that there were three (3) reworks associated with the aquabeam handpiece.The reworks are possibly related to the reported event due to the repeated handling of the manifold subassembly; however, the device passed final inspection prior to release for distribution.A review for similar complaints confirmed that there are no other similar events.The aquabeam robotic system's instructions for use, part number ifu101-00, revision c, under step 8.29 states the following: "fully advance the aquabeam scope and remove the aquabeam handpiece".The device was found to have been built within manufacturer's specifications due to the observed adhesive around the entire circumference of the id of the manifold and the depth of insertion of the aspiration and irrigation tubes into the manifold.Due to the adhesive remaining almost entirely within the manifold and only a small amount observed on the aspiration and irrigation tubes, and the cracks indicating possible stress on the bond occurring at an unknown time, the results of the investigation are inconclusive.The root cause of the reported event is undetermined.This is the first occurrence for this event; therefore, no further action is recommended at this time.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
H.11 corrected data: for corrected data, please refer to section h.1 type of reportable event, follow-up #1 was incorrectly submitted as "serious injury".

Brand Name
AQUABEAM SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065 1494
MDR Report Key9298871
Report Number3012977056-2019-00049
Device Sequence Number2373588
Product Code PZP
UDI-Device IdentifierB6143103011
UDI-PublicB6143103011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number310301
Device Catalogue Number310301
Device Lot Number18C00852R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/18/2019
05/21/2021
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/20/2019
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1